MAUDE Adverse Event Report: MERIL LIFE SCIENCES PVT. LTD. MOZEC¿ NC - RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER

MERIL LIFE SCIENCES PVT. LTD. MOZEC¿ NC - RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Model Number MNC25015
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records including raw material inspection, in process & finished product inspection, does not reveal any discrepancy relevant to the batch under investigation, which confirms that there is no indication of a product related quality deficiency associated to this batch.Additionally, a review of the complaint history identified no other incidents reported from this lot.Moreover, during the control sample analysis the balloon was well within its specifications and it also passed the simulated use test, which suggests that the reported failure is not related to the device.The report of "difficulty in removing the balloon catheter over sion blue guidewire" could not be confirmed, as the device was not returned for analysis.The exact cause could not be determined.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.Neither the dhr review nor the control sample analysis including complaint history review suggests that the reported failures could be related to design or manufacturing process.Therefore, no corrective or preventive action will be taken.(b)(4).
 
Event or Problem Description
A 2.50 x 15 mozec¿ nc balloon was difficult to remove from a sion blue guidewire after post dilating a lesion.The artery intervened was tortuous.First, a 2.50 x 15 mozec¿ nc was used on a whisper j wire after rotoblading.A 2.50 x 15 mozec¿ nc was then taken up to 20 atm.The physician then switched to a sion blue guidewire, stented and then post dilated with the same mozec¿ nc which was taken up to 24 atm.Upon removing balloon from the guide catheter, he noticed that it became difficult in the mid to third part proximal of the guidewire.A hemostat was then used to help hold the guidewire and remove the balloon catheter.The vessel was tortuous.There were no difficulties in removing the product from the hoop.There were no difficulties in removing the protective balloon cover or the stylet.There were no difficulties in removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into patient.The device was stored and prepared as per the ifu.There was no device kink or bend at any time prior to the resistance/friction.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.There was no damage noted after the device was removed from the patient.Balloon was deflated completely.The mozec¿ nc was successfully used for the pre-dilatation of the lesion.The physician then switched to a sion blue guidewire and a stent was implanted successfully.Issue occurred after switching to the sion blue guidewire and post dilating the lesion with the same mozec nc balloon.While removing the balloon from the guide catheter, it became difficult to do so in the mid to third part proximal of the guidewire.A hemostat was used to help hold the guidewire and the balloon catheter was removed.No patient injury was reported.

Brand Name
MOZEC¿ NC - RX PTCA BALLOON DILATATION CATHETER
Common Device Name
RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Manufacturer (Section D)
MERIL LIFE SCIENCES PVT. LTD.
bilakhia house, survey no. 135
muktanand marg
chala, vapi 39619 1
IN  396191
MDR Report Key7970098
Report Number3009613036-2018-00021
Device Sequence Number1739401
Product Code LOX
UDI-Device Identifier18906029358223
UDI-Public18906029358223
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model NumberMNC25015
Device Catalogue NumberMNC25015
Device Lot NumberMNCK14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1